Birth control shot witha long period or bleeding

Patient

Q: I have been on the birth control shot for about 4 months now. I've been experiencing very irregular periods. The first three months being on the shot my period was regular 7 days. Then I was off my period for a week. Then I got my period again but this time it was 2 weeks. The sencond shot I got after 3 months my period has been on for 32 days more than a months. I want to know why am I bleeding or on my period for that long. Is that the side effect of the shot. Or what is the cause of the long period. My bleeding is sometimes light and then heavy. Please help me on this. I'm reall sacred something is wrong with me.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews